Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 72, NWS Philadelphia/Mount Holly

August 1, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 1, 2011, 1:49 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 1:49 AM EDT (05:49 UTC)
Expired
Aug 1, 2011, 2:45 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 60 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WHUS51 KPHI 010549
SMWPHI
ANZ450-470-010645-
/O.NEW.KPHI.MA.W.0072.110801T0549Z-110801T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 AM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND MANASQUAN INLET
  NJ OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING SANDY HOOK REEF AND SEA BRIGHT...

* UNTIL 245 AM EDT

* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM 14 NM NORTH OF SANDY HOOK REEF TO 10 NM WEST OF SEA BRIGHT...
  OR FROM 10 NM NORTH OF SANDY HOOK TO 6 NM SOUTH OF UNION BEACH...
  MOVING EAST AT 20 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  OVER SEA BRIGHT AND SANDY HOOK REEF BY 205 AM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 4045 7396 4026 7364 4017 7356 4011 7366
      4021 7400 4022 7401 4026 7399 4031 7398
      4032 7397 4039 7397 4045 7399 4046 7397
TIME...MOT...LOC 0549Z 291DEG 21KT 4061 7395 4056 7392
          4049 7395 4041 7406 4035 7416

$$

HAYES
2 follow-up statements
820 
FZUS71 KPHI 010607
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 AM EDT MON AUG 1 2011

ANZ450-470-010645-
/O.CON.KPHI.MA.W.0072.000000T0000Z-110801T0645Z/
207 AM EDT MON AUG 1 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 AM EDT...

FOR THE FOLLOWING AREAS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING SANDY HOOK REEF...SEA BRIGHT AND SHARK RIVER REEF...

AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER FROM 12 NM NORTH OF SANDY HOOK REEF TO 6 NM SOUTHWEST OF SEA
BRIGHT...OR FROM 6 NM WEST OF ATLANTIC BEACH TO 3 NM SOUTHWEST OF
FAIR HAVEN...MOVING EAST AT 20 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  8 NM NORTHWEST OF SHARK RIVER REEF BY 245 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 4045 7396 4026 7364 4017 7356 4011 7366
      4021 7400 4022 7401 4026 7399 4031 7398
      4032 7397 4039 7397 4045 7399 4046 7397
TIME...MOT...LOC 0608Z 291DEG 21KT 4057 7384 4052 7381
          4045 7384 4037 7395 4031 7405

$$

HAYES
961 
FZUS71 KPHI 010643
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 AM EDT MON AUG 1 2011

ANZ450-470-010653-
/O.EXP.KPHI.MA.W.0072.000000T0000Z-110801T0645Z/
243 AM EDT MON AUG 1 2011

...SPECIAL MARINE WARNING WILL EXPIRE AT 245 AM EDT...

THE AFFECTED AREAS WERE...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING SANDY HOOK REEF...SEA BRIGHT AND SHARK RIVER REEF...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED AND MOVE 
FURTHER OFFSHORE.

LAT...LON 4045 7396 4026 7364 4017 7356 4011 7366
      4021 7400 4022 7401 4026 7399 4031 7398
      4032 7397 4039 7397 4045 7399 4046 7397
TIME...MOT...LOC 0643Z 291DEG 21KT 4049 7359 4044 7356
          4037 7359 4029 7370 4023 7380

$$

HAYES

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 31, 10:45 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 31, 10:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EDT SUN JUL 31 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE WEST MONDAY...CROSSING
OUR REGION MONDAY EVENING. LOW PRESSURE IN THE SOUTHERN GREAT
LAKES LATE TUESDAY WILL PASS THROUGH THE MID ATLANTIC STATES
WEDNESDAY AND WEDNESDAY EVENING. WEAK HIGH PRESSURE SHOULD FOLLOW
THURSDAY. ANOTHER FRONTAL SYSTEM WILL BE APPROACHING FROM THE WEST
LATE FRIDAY OR DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP ON
OUTFLOW BOUNDARIES IN THE MARGINALLY UNSTABLE AIRMASS IN PLACE.
THE ACTIVITY IS OCCURRING IN THE LOW LEVEL THETA E AXIS...WHICH
STRETCHES FROM SOUTHEAST NEW YORK STATE INTO SOUTH CENTRAL
PENNSYLVANIA. AS A SHORT WAVE CROSSES THE REGION LATE THIS
EVENING...AND MARGINAL INSTABILITY REMAINS MORE OR LESS IN
PLACE...THE CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD CONTINUE
THROUGH ABOUT 0700 UTC...ESPECIALLY ACROSS THE NORTH.

THERE IS A DISTINCT CLEARING LINE BEHIND THE CONVECTION AND ON THE
BACK SIDE OF THE MID LEVEL SHORT WAVE. THIS SHOULD RESULT IN
CLEARING LATER TONIGHT...AND THE FORECAST SKY GRIDS HAVE BEEN
UPDATED TO REFLECT THIS. THIS COULD ALLOW PATCHY FOG TO FORM IN
PLACES THAT SAW RAIN THIS EVENING...AND THIS WAS ADDED TO THE
FORECAST AS WELL.

NO SIGNIFICANT CHANGES NEEDED TO THE OVERNIGHT LOWS OR WINDS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...LOOKS LIKE A SVR WX EVENT FOR THE AFTN/EVE PROGRESSING-
DEVELOPING SEWD. EXTENT UNKNOWN BUT LARGE LAPSE RATES AND TT SUGGEST
HAIL AND LIGHTNING STRIKES WITH GUST 40 KTS. DIDNT HAMMER LIGHTNING
ATTM. SHEAR FCST IS WEAK SO AM NOT SURE OF HOW MUCH WIND DAMAGE.
MORE CONCERNED ABOUT LIGHTNING STRIKES AND POSSIBLE 1 INCH DIAMETER
HAIL.

TEMPS WERE RAISED A COUPLE DEGREES FROM THE NCEP GUIDANCE IN THE
NICE WLY FLOW AHD OF THE WEAK CFP. HI RISES INTO THE UPPER 90S SO
NO HEAT ADVY/WARNING ISSUED ON THIS SHIFT.

THIS WOULD BE DAY 4 OF THE HEAT WAVE IN PHL.

MON NIGHT...CONVECTION DIMINISHES RAPIDLY AFTER SUNSET AS IT
HEADS SEWD...PROBABLY OFF DELMARVA.

TUESDAY...A M/S HOT DRIER DAY AND FCST ON THE HIGH SIDE OF THE
ENVELOPE OF NCEP OPTIONS...IN KEEPING WITH THE 4AM FCST AS WELL.
AM EXPECTING 90 PLUS AND SO DAY 5 OF THE CURRENT HEAT WAVE. THIS
MIGHT BE IT FOR THE HEAT AND HEAD DOWN TO MORE SEASONABLY WARM
TEMPS.

TUESDAY NIGHT AND WEDNESDAY...CONSIDERABLE VARIABILITY IN SOLUTIONS.
WE COULD BE SEEING AN MCS OF HEAVY THUNDERSTORMS SLIDE SEWD OVERNIGHT
TUE. WEDNESDAY HAS FAIRLY LARGE BUST POTENTIAL ON THE TEMPS...DEPENDENT
ON TRACK OF THE SFC LOW. IF IT TRANSITS THRU DELMARVA AS RECENT
TRENDS HAVE SUGGESTED....THEN LOTS OF DEBRIS CLOUD LEFTOVER FROM
AT LEAST SCT MORNING SHOWERS AND TSTORMS DEPARTING SEWD WITH 6PM
MAX TEMPS POSSIBLE AS CLEARING DEVELOPS? HOWEVER...IF THE UKMET
IS CORRECT...MAX TEMPS STILL COULD RANGE FROM 93 IN PHL TO NEAR 100
IN GED. FOR THIS FCST ISSUANCE...LOWERED THE PREVIOUS 4AM FCST TEMPS
TO THE 12Z/31 MEX GUIDANCE.

CONFIDENCE ON THE FCST SCENARIO FOR TUE NIGHT AND WED IS BELOW
AVG. FOR NOW...GREATEST CONFIDENCE IS THAT WE'LL SEE AT LEAST 1
PERIOD OF HEAVY SHOWERS AND TSTMS. THIS COULD BE A MORNING OF
BRIEF POOR DRAINAGE HYDRO PROBLEMS OR A WED AFTERNOON OF POSSIBLE
SVR STORMS?

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER
TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF
THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE
OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH.
ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD
WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY
THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF
THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE
FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER
MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT
SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION
AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL
DIURNAL FORCING WOULD DICTATE.

ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST...
ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

GENERAL VFR CONDITIONS ARE EXPECTED EARLY TONIGHT AND MONDAY...
HOWEVER PATCHY MARGINAL VFR FOG AND HAZE LATE TONIGHT WILL LOWER
VISIBILITIES A BIT...AND SOME CONVECTION MONDAY AFTERNOON WILL LOWER
CEILINGS AND VISIBILITIES LOCALLY.

A MARGINALLY UNSTABLE AIRMASS WAS OVER OUR AREA. A FRONTAL BOUNDARY
JUST SOUTH OF THE TAF SITES EARLY THIS EVENING...AND A DISTURBANCE
PASSING JUST NORTH OF OUR REGION...HAD INITIATED ISOLATED CONVECTION
AROUND THE AREA. HOWEVER...DUE TO THE LOW AREAL COVERAGE AND THE
ONGOING EARLY DISSIPATION OF THE CONVECTION...NO CB REMARK WAS
APPENDED TO ANY OF THE TAF SITES. IF ANY THUNDERSTORMS APPROACH...
THEN AMENDMENTS WILL BE ISSUED.

OTHERWISE...BANDS AND CLUSTERS OF CUMULUS AND ALTOCUMULUS WILL TEND
TO DIMINISH EARLY THIS EVENING. LOW LEVEL MOISTURE IS FORECAST TO
BEGIN CREEPING UPWARD TONIGHT THOUGH, AND WITH LIGHT WINDS, SOME
LOCALIZED FOG AND HAZE MAY DEVELOP LATE...ESPECIALLY FOR KMIV.

LIGHT WINDS TONIGHT WILL BE GENERALLY SOUTH OR SOUTHWEST WHERE A
DIRECTION IS SHOWN...AND THEN WINDS WILL INCREASE FROM A WESTERLY
DIRECTION MONDAY AFTER BOUNDARY LAYER RECONNECTION AT MID MORNING.
THE APPROACHING COLD FRONT WILL MOVE INTO THE AREA LATE MONDAY
AFTERNOON, SO CUMULUS DEVELOPMENT IS EXPECTED ALONG WITH AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. THE GREATER
COVERAGE MAY END UP WAITING UNTIL LATE IN THE DAY AND SOME STORMS
COULD BE LOCALLY GUSTY INTO THE EVENING. THE FRONTAL PASSAGE MONDAY
EVENING IS EXPECTED TO TURN THE WINDS MORE NORTHWESTERLY BY 06Z...AS
INDICATED IN THE 30 HOUR KPHL TAF.

OUTLOOK...
WEAK HIGH PRESSURE SHOULD KEEP CONDITIONS VFR TUESDAY AND INTO
WEDNESDAY...BUT ANOTHER WEAK FRONT LATER WEDNESDAY AND WEDNESDAY
EVENING MAY SPAWN ADDITIONAL SCATTERED CONVECTION. WEAK HIGH
PRESSURE THURSDAY MAY GIVE WAY AS A STALLED BOUNDARY TO OUR SOUTH
MOVES NORTHWARD FRIDAY. A DISTURBANCE MIGHT TRACK ALONG THIS FRONT
AND APPROACH OUR AREA LATER FRIDAY AND ESPECIALLY SATURDAY. SHOWER
AND THUNDERSTORM CHANCES MAY INCREASE LATE FRIDAY AND SATURDAY.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA TONIGHT THROUGH FRIDAY.

HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT AND ALLOW A SOUTHERLY
FLOW TO BE MAINTAINED. ANY SEA AND BAY BREEZES WILL DWINDLE THROUGH
THIS EVENING AS THE LAND AREAS COOL. OTHERWISE, GENERALLY ISOLATED
CONVECTION WILL DISSIPATE EARLY THIS EVENING NEARSHORE AND OVER
DELAWARE BAY.

A COLD FRONT WILL ARRIVE MONDAY EVENING. THE SOUTHERLY FLOW AHEAD OF
THIS FRONT WILL INCREASE MONDAY...ALTHOUGH IT IS EXPECTED TO REMAIN
AT OR BELOW 20 KNOTS. SOME CONVECTION WILL DEVELOP MAINLY LATE IN
THE AFTERNOON AND AT NIGHT AS THE FRONT MOVES THROUGH. THE WINDS AND
WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS...WHICH MAY
BE LOCALLY STRONG. THIS FRONT MAY STALL NEARBY BEFORE LIFTING NORTH
AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE POSITIONING OF THIS
FRONT WILL DETERMINE THE WIND DIRECTIONS, HOWEVER SPEEDS ARE
FORECAST TO REMAIN ON THE LIGHTER SIDE. A SECONDARY COLD FRONT MAY
MOVE THROUGH LATER WEDNESDAY OR WEDNESDAY EVENING AND THEN STALL
ONCE AGAIN TO OUR SOUTH. THIS BOUNDARY MAY TRY TO LIFT NORTHWARD AS
A WARM FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER
NEW ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA.
WAVEWATCH GUIDANCE WAS REDUCED AS THE GFS MAY BE A LITTLE TOO STRONG
WITH THE ONSHORE FLOW.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIDES ARE QUITE HIGH THIS EVENING DUE TO THE NEW
MOON ON SATURDAY. TIDAL DEPARTURES CONTINUE TO BE UP TO ONE HALF
FOOT ABOVE NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED
SATURDAY EVENING. AFTER SOME CHECKING...NO MINOR TIDAL FLOODING
PROBLEMS WERE OBSERVED OR REPORTED SATURDAY...EVEN THOUGH CAPE
FERRY TERMINAL REACHED 6.65 FEET MLLW. A CLOSE REPEAT OF THIS IS
ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS THE
HIGHER OF THE TWO DAILY HIGH TIDES. SINCE NO ISSUES WERE NOTED
SATURDAY...NO STATEMENT WILL BE ISSUED THIS EVENING. CONDITIONS
MAY BE SLIGHTLY LOWER MONDAY EVENING.

&&

.CLIMATE...
MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH
TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES.

JULY AVG TEMP

PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER
ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955
ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER
ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955.

PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY.
IT WILL LAST THROUGH TUESDAY. CONFIDENCE ON WEDNESDAY MAX TEMP MUCH
BELOW AVERAGE.

TODAY'S 90 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY
OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/.

PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21.
PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011.

IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI/HAYES
SHORT TERM...DRAG
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 31, 3:45 PM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN JUL 31 2011

DEZ001-MDZ008-NJZ001-007>010-012>020-022>027-PAZ060>062-067>071-
011945-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND
EASTERN PENNSYLVANIA.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-011945-
CARBON-MONROE-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY BE A THUNDERSTORM WITH GUSTY WINDS AND BRIEFLY HEAVY
RAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE
STRONG GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021-011945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE
FLOODING THE REMAINDER OF THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 10:00 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 PM EDT SUN JUL 31 2011

PAZ067-010300-
CHESTER PA-
1000 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF LANCASTER...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR HOMEVILLE...ATGLEN AROUND 1045
PM...MOUNT VERNON AND OXFORD AROUND 1100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3978 7607 3985 7603 3987 7601 3992 7601
      3993 7600 3999 7599 4003 7595 4011 7594
      4005 7586 3976 7579 3973 7611 3974 7613

HAYES
Special weather statement, Jul 31, 10:13 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 PM EDT SUN JUL 31 2011

NJZ008>010-012-015-PAZ069-010315-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
1013 PM EDT SUN JUL 31 2011

...SHOWERS AND THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...
MERCER...MIDDLESEX...MORRIS AND SOMERSET COUNTIES...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST
OF MORRISTOWN 17 MILES WEST OF SOMERVILLE...MOVING EAST AT 20 MPH.
THE SHOWERS AND THUNDERSTORMS WILL BE NEAR MORRISTOWN...CLOVERHILL
AROUND 1030 PM...CHATHAM...MADISON AROUND 1045 PM...BELLE MEAD...
WATCHUNG AROUND 1100 PM...HIGHLAND PARK AND COLONIA AROUND 1115 PM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THE SHOWERS AND STORMS.

LAT...LON 4046 7428 4030 7449 4049 7511 4068 7487
      4088 7465 4079 7436 4073 7437 4067 7445
      4065 7445 4066 7440 4059 7444 4060 7431
      4059 7429 4060 7423 4059 7420

HAYES
Special weather statement, Jul 31, 10:58 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT SUN JUL 31 2011

NJZ008-010400-
MORRIS NJ-
1058 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT MORRIS COUNTY...

AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF MORRISTOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR EAST HANOVER AROUND 1115 PM AND
LINCOLN PARK AROUND 1130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4089 7433 4087 7433 4086 7431 4081 7433
      4078 7437 4073 7437 4071 7439 4070 7451
      4088 7455 4093 7428 4089 7427

HAYES
Special weather statement, Aug 1, 12:37 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1237 AM EDT MON AUG 1 2011

NJZ010-012>014-010530-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
1237 AM EDT MON AUG 1 2011

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MONMOUTH AND SOMERSET
COUNTIES...

AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
NEWARK TO 8 MILES NORTHWEST OF PERTH AMBOY...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR METUCHEN...ISELIN AROUND 1245
AM...WOODBRIDGE...SEWAREN AROUND 100 AM...SOUTH AMBOY AROUND 115
AM...KEANSBURG AND NORTH MIDDLETOWN AROUND 130 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4034 7404 4059 7452 4066 7445 4066 7440
      4064 7440 4059 7444 4060 7431 4059 7429
      4060 7423 4059 7420 4047 7426 4044 7420
      4046 7412 4041 7399 4047 7401 4047 7399
      4041 7396

HAYES
Special weather statement, Aug 1, 1:20 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 AM EDT MON AUG 1 2011

NJZ012>014-010615-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
120 AM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PERTH AMBOY...MOVING EAST AT 20 MPH. THE
THUNDERSTORM WILL BE NEAR KEANSBURG...NORTH MIDDLETOWN AROUND 145 AM
AND SANDY HOOK AROUND 200 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4045 7402 4045 7411 4042 7404 4047 7434
      4060 7434 4059 7429 4060 7423 4059 7420
      4048 7427 4045 7423 4045 7402 4047 7399
      4041 7396 4040 7397

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:13 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset62 min
Jul 31, 10:58 PM EDTSpecial Weather StatementPHIMorris62 min
Aug 1, 1:50 AM EDTSpecial Weather StatementPHIMonmouth55 min
Aug 1, 1:35 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren3 hr
Aug 1, 2:11 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Gloucester, Ocean94 min
Aug 1, 2:44 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem29 min
Aug 1, 4:09 PM EDTSpecial Weather StatementPHICamden66 min
Aug 1, 5:06 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester69 min
Aug 1, 5:50 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem70 min
Aug 1, 6:03 PM EDTSpecial Marine WarningPHI57 min
Aug 1, 6:16 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester59 min
Aug 1, 6:17 PM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Aug 1, 6:20 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem46 min
Aug 1, 6:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester, Salem73 min
Aug 1, 7:01 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland, Gloucester, Salem119 min
Aug 1, 7:07 PM EDTSpecial Marine WarningPHI83 min
Aug 1, 7:12 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland59 min
Aug 1, 7:17 PM EDTSpecial Marine WarningPHI118 min
Jul 31, 10:00 PM EDTSpecial Weather StatementPHIChester60 min
Aug 1, 3:14 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe51 min
Aug 1, 3:46 PM EDTSpecial Weather StatementPHIBerks89 min
Aug 1, 4:00 PM EDTSevere Thunderstorm WarningPHIBerks75 min
Aug 1, 4:33 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia87 min
Aug 1, 4:39 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh42 min
Aug 1, 5:11 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia2 hr
Aug 1, 5:37 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Philadelphia53 min
Aug 1, 4:07 PM EDTSpecial Weather StatementPHICecil53 min
Aug 1, 4:46 PM EDTSevere Thunderstorm WarningPHICecil48 min
Aug 1, 5:12 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's78 min
Aug 1, 6:12 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's2 hr
Aug 1, 6:41 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot18 min
Aug 1, 7:31 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's119 min
Aug 1, 7:46 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's38 min

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.